Previous |  Up |  Next


Title: Kermack-McKendrick epidemics vaccinated (English)
Author: Staněk, Jakub
Language: English
Journal: Kybernetika
ISSN: 0023-5954
Volume: 44
Issue: 5
Year: 2008
Pages: 705-714
Summary lang: English
Category: math
Summary: This paper proposes a deterministic model for the spread of an epidemic. We extend the classical Kermack–McKendrick model, so that a more general contact rate is chosen and a vaccination added. The model is governed by a differential equation (DE) for the time dynamics of the susceptibles, infectives and removals subpopulation. We present some conditions on the existence and uniqueness of a solution to the nonlinear DE. The existence of limits and uniqueness of maximum of infected individuals are also discussed. In the final part, simulations, numerical results and comparisons of the different vaccination strategies are presented. (English)
Keyword: SIR epidemic models
Keyword: vaccination
Keyword: differential equation
MSC: 34C60
MSC: 37N25
MSC: 62P10
MSC: 65C20
MSC: 92D25
MSC: 92D30
idZBL: Zbl 1177.92034
idMR: MR2479313
Date available: 2009-09-24T20:39:19Z
Last updated: 2012-06-06
Stable URL:
Reference: [1] Amann H.: Ordinary Differential Equations: An Introduction to Nonlinear Analysis.Walter de Gruyter, Berlin – New York 1990 Zbl 0708.34002, MR 1071170
Reference: [2] Bailey N. T. J.: The Mathematical Theory of Epidemics.Hafner Publishing Company, New York 1957 MR 0095085
Reference: [3] Daley D. J., Gani J.: Epidemic Modelling: An Introduction.Cambridge University Press, Cambridge 1999 Zbl 0964.92035, MR 1688203
Reference: [4] Greenwood P., Gordillo L. F., Marion A. S., Martin-Löf A.: Bimodal Epidemic Side Distributions for Near-Critical SIR with Vaccination.In preparation
Reference: [5] Kalas J., Pospíšil Z.: Spojité modely v biologii (Continuous Models in Biology).Masaryk University, Brno 2001
Reference: [6] Kermack W. O., McKendrick A. G.: A contribution to the mathematical theory of epidemics.Proc. Roy. Soc. London A 155 (1927), 700–721
Reference: [7] Štěpán J., Hlubinka D.: Kermack–McKendrick epidemic model revisited.Kybernetika 43 (2007), 395–414 Zbl 1137.37338, MR 2377919
Reference: [8] Štěpán J.: Private communicatio.
Reference: [9] Wai-Yuan T., Hulin W.: Deterministic and Stochastic Models of AIDS Epidemics and HIV Infections with Intervention.World Scientific, Singapore 2005 MR 2169300


Files Size Format View
Kybernetika_44-2008-5_7.pdf 1.031Mb application/pdf View/Open
Back to standard record
Partner of
EuDML logo